Posted 4/30/2008 9:16 PM (GMT -7)
I'm testing a therory this month. I've had marked increased joint pain in my hands, wrists, neck, shoulders, knees and ankles since beginning Boniva 3 months ago. I am now at the point of eating percocet 24/7 just to function. This is in addition to my Humira weekly I might add.
Boniva is a drug that falls into a class of bio-phosphates. Fosamax also falls into this group along with a few others which I am not familar with the "brand" names. This class of drugs are suppose to increase bone density.
After reading a bunch of patient reviews and a FDA alert dated Jan. 7, 2008, I have found that the majority of patients have had my experience and the FDA alert backs this up complete with narcotic pain relief for most.
I'm about 2 months post prednisone withdrawal and my GI symptoms are under control. I do have my first Rhemy visit scheduled for later this month to rule out any connective tissue disease/arthritis.
So back to my test....I'm just not going to take it this month and see what happens. By the time I see the Rheumy it will have been 8 weeks from my last dose.
Just thought I'd share this for those of you with CD/Joint Pain/Low Bone Density.
Gail- Go for the Humira for maintenance. It saved my grits when nothing else would! I also have never developed a fissure or fistula.
Dx'd Jan'06, 1st Resection 7/06, Predinsone, Humira, Imuran, B12 injections, Nexium. Secondary conditions: Psorasis, Acne, Fatigue, Joint Pain, Lactose Intolerant, gallstones, fibroid cysts, peri-menopausal.